Previous |  Up |  Next


connecting orbit; homoclinic orbit; positively bounded system
This paper concerns the global structure of planar systems. It is shown that if a positively bounded system with two singular points has no closed orbits, the set of all bounded solutions is compact and simply connected. Also it is shown that for such a system the existence of connecting orbits is tightly related to the behavior of homoclinic orbits. A necessary and sufficient condition for the existence of connecting orbits is given. The number of connecting orbits is also discussed.
[1] C. C. Conley: Isolated invariant sets and Morse index. (Conf. Board Math. Sci., No 38), Amer. Math. Sci., Providence, 1978. MR 0511133
[2] C. C. Conley and J. A. Smoller: Viscosity matrices for two-dimensional nonlinear hyperbolic system. Comm. Pure Appl. Math. 23 (1970), 867–884. DOI 10.1002/cpa.3160230603 | MR 0274956
[3] C. C. Conley and J. A. Smoller: The existence of heteroclinic orbits and applications. In: Dynamical Systems, Theory and Applications. Lecture Notes in Physics, Vol. 38, J.  Moser (ed.), Springer-Verlag, New York, 1975, pp. 551–524. MR 0454416
[4] C. Ding: The homoclinic orbits in the Liénard plane. J.  Math. Anal. Appl. 191 (1995), 26–39. DOI 10.1016/S0022-247X(85)71118-3 | MR 1323762 | Zbl 0824.34050
[5] C. Ding: Connecting orbits of gradient-like systems in $R^n$. Acta Mathematica Sinica 43 (2000), 1115–1118.
[6] I. M. Gelfand: Some problems in the theory of quasilinear equations. Usp. Mat. Nauk. 14 (1959), 87–158. MR 0110868
[7] P. Hartman: Ordinary Differential Equations. 2nd ed. Birkhäuser-Verlag, Boston, 1985. MR 0658490
[8] H. Tusen: Orbits connecting singular points. Acta Mathematica Sinica 40 (1997), 551–558.
[9] H. Tusen: Some global properties in dynamical systems. PhD.  thesis, Inst. of Math., Academia Sinica, 1998.
[10] S. Yu: Isolating blocks and the existence of connecting orbits. Science in China (Series  A) 27 (1997), 298–301. MR 1465168
[11] S. Yu: Orbits connecting critical points of differential equations depending on a parameter. J.  Math. Anal. Appl. 261 (2001), 282–288. DOI 10.1006/jmaa.2001.7511 | MR 1850973 | Zbl 0996.34036
[12] S. Zhang and Z. Zheng: Global structure for a class dynamical systems. Chaos, Solitons and Fractals 11 (2000), 735–741. DOI 10.1016/S0960-0779(98)00184-2 | MR 1739466
[13] C. Zhao and X. Wang: The existence and uniqueness of trajectories joining critical points for differential equations in  $R^3$. Chaos, Solitons and Fractals 12 (2001), 153–158. MR 1786916
Partner of
EuDML logo